http://dx.doi.org/10.1137/090758374">
 

Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Decay in functions of multiband matrices

Language

English

Abstract

The Benzi-Golub result on decay properties for matrix functions of a banded Hermitian matrix [BIT, 39 (1999), pp. 417-438] is extended to the case of multiband matrices. It is shown how the simple diagonal dominance technique applies to the general non-Hermitian case. We also present O(1) algorithms computing matrix functions of multiband and multi-Toeplitz (multilevel Toeplitz) matrices in time that depends on the bandwidth and prescribed approximation accuracy but does not depend on the size of matrices. © 2010 Society for Industrial and Applied Mathematics.

Keywords

Banded matrices, Exponential decay, Matrix functions, Multiband matrices, Multilevel matrices, Numerical range, Polynomial approximation, Toeplitz matrices

Publication Date

2010

Source Publication Title

SIAM Journal on Matrix Analysis and Applications

Volume

3

Issue

5

Start Page

2721

End Page

2737

Publisher

Society for Industrial and Applied Mathematics

ISSN (print)

08954798

ISSN (electronic)

10957162

This document is currently not available here.

Share

COinS